# SDR 97ZZZX3873

- Difficulty date: July 9, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N36PB
- Make and model: Piper PA-31-350
- Aircraft serial: 317405128
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connect Rod
- Condition: Failed
- Location: Nr 5 Cylinder
- Stage of operation: CL
- Nature of condition: E, R
- Precautionary procedure: E, A

## Discrepancy

CLIMBING THROUGH 4,000 FEET OUT OF PDX, PILOT NOTED PROMINENT VIBRATION.  PILOT TRIED TO DETERMINE WHICH ENGINE WAS SOURCE OF VIBRATION, BUT WITHIN 30 SECONDS, THE LEFT ENGINE STOPPED PRODUCING POWER (DID NOT SEIZE).  PROPELLER WAS FEATHERED AND AIRCRAFT RETURNED TO PDX.  ENGINE TEAR-DOWN REVEALED THAT NR 5 CONNECTING ROD HAD COME LOOSE.  SUSPECT CAUSED BY THE BREAKING OF ONE OF THE CONNECTING ROD BOLTS.
